Advertisement
Home » Blogs » Drug Abuse
Opiate Abuse

Morphine in Breast Milk Kills 6 Week Old Infant

A 37 year old woman in South Carolina is facing negligent homicide charges after consuming such heavy quantities of opiates as to turn her breast milk toxic.

Police say 37 year old Stephanie Greene is facing homicide by negligence or child abuse charges over the death of her 6 week old infant last year. They allege that Green used fraudulent prescriptions to obtain substantial quantities of the opiates fentanyl and hydrocodone and that she used these medications in such large quantities that her breast milk became toxic and led to the death of her 6 week old infant.

Commenting on the long investigation leading up to the arrest, Tony Ivey of the Spartanburg County Sherriff’s office explained, "Doing toxicology tests and things like that, we wanted to make sure, and the coroner's office wanted to make sure that we had done everything correctly and possible to make sure we understood fully what had happened to this child, how this child died and who was responsible for it."

Sherriff Ivey also took the opportunity to demand that mothers of young children be vigilant about the medications they use while breastfeeding, saying, “if you're taking medication or whatever, follow the doctor's guidelines, consult your doctor, because this is something that should never have happened to an infant child like that.”

Copyright Notice

We welcome republishing of our content on condition that you credit Choose Help and the respective authors. This article is licensed under a Creative Commons License.

Creative Commons License

Advertisement

Helpful Reading:

  • Users taking Suboxone to stave off the withdrawal pains of an opiate addiction aren't supposed to be able to abuse the medication. That was the idea anyway when the FDA approved the drug in 2002 for take-home use. Today's thriving street market for the drug has the FDA change its tune.

    Read the complete article
  • If you try to abuse Suboxone or you take it for the first time before you're feeling opiate withdrawal symptoms, you can go into precipitated withdrawal - which is a sudden and intense medication caused entry into opiate withdrawal symptoms. Learn how Suboxone can cause precipitated withdrawal and learn how to make sure you'll never have to experience it!

    Read the complete article
Find Treatment
Browse by region »